Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Jul 1, 2021, 12:13 AM EDT for Rockcastle County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 12:13 AM EDT (04:13 UTC)
- Expired
- Jul 1, 2021, 1:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Jackson, KY
County Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 109 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379
WWUS83 KJKL 010413
SPSJKL
Special Weather Statement
National Weather Service JACKSON KY
1213 AM EDT Thu Jul 1 2021
KYZ068-079-010500-
Rockcastle-Pulaski-
1213 AM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PULASKI AND WESTERN
ROCKCASTLE COUNTIES...
At 1213 AM EDT, a strong thunderstorm was located near Hogue, or 11
miles northwest of Somerset, moving east at 20 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Mount Vernon, Bobtown, Hiatt, Gum Sulphur, Bandy, Pongo, Woodstock,
Spiro, Wabp, Lake Linville, Hansford, Willailla, Bee Lick, Wellhope,
Quail, Maretburg, Ottowa, Bloss, Bromo and Luner.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3736 8456 3733 8451 3734 8450 3748 8444
3747 8437 3722 8426 3721 8427 3718 8478
3719 8478
TIME...MOT...LOC 0413Z 251DEG 18KT 3724 8469
$$
GREIFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Jun 30, 11:39 PM EDT, 34 minutes earlier.
Area forecast discussion, Jun 30, 11:39 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 1139 PM EDT Wed Jun 30 2021 .UPDATE... Issued at 1139 PM EDT WED JUN 30 2021 Convection across Ohio looks to mainly stay just to our north over the next 1 to 2 hours; however, surface convergence has migrated into the I-64 corridor, with activity picking up in intensity upstream, as well as east of Morehead. Have increased PoPs accordingly across the Bluegrass through 06z. There may be a brief lull during the pre-dawn hours, before PoPs ramp up towards dawn once again with the approach of the better upper level support. Freshened up the hourly temperatures through the overnight, but will let the forecast lows ride for now. UPDATE Issued at 825 PM EDT WED JUN 30 2021 Most of the convection has dwindled across eastern Kentucky early this evening, given the weak forcing and gradually diminishing instability. An area of convergence exists across portions of central Kentucky, with a better one near and north of the Ohio River, where deeper convection is ongoing. Will hang onto mainly slight chance PoPs through late tonight, before increasing chances occur from the northwest closer to dawn, as better forcing arrives. Also raised a few of the lows in the ridges tonight, as lower 70s will likely be more commonplace, similar to previous nights. Updates have been sent. && .SHORT TERM...(This evening through Thursday night) Issued at 515 PM EDT WED JUN 30 2021 The upper ridge over the region continued to weaken today, allowing more showers and thunderstorms to develop than in recent days. However, with little in the way of shear, they were poorly organized and pulse in nature. With loss of afternoon heat, will look for an overall decline in activity this evening. However, an upper trough dropping southeast from the Great Lakes will bring a modest increase in winds aloft overnight, along with lowering geopotential heights and upper level support for precip in the form of the right entrance region of an upper jet. Its cold front will also drop south southeast toward the Ohio Valley, and low level flow will increase ahead of it. The combination of factors should support an area of showers and thunderstorms to begin moving in from the north toward dawn. As the regime slowly shifts south southeast on Thursday, precip will overspread the JKl forecast area. The clouds and precip will limit heating, but forecast soundings still show potential for thunder. The soundings are very wet with a tall but rather low CAPE, and modest unidirectional shear. Precipitable water is expected to be near two inches. The situation is supportive of training of efficiently precipitating convection. Despite relatively dry weather in most locations in recent days, there is concern for flash flooding, and a watch was issued in collaboration with MRX and RLX. As upper level support and deep moisture shifts south southeast from our area Thursday night and the cold front moves through, our precip will begin to taper off. .LONG TERM...(Friday through Wednesday) Issued at 435 PM EDT WED JUN 30 2021 The long term period will start with an upper level trough over the Upper Great Lakes and Ohio Valley regions with a low pressure centered over eastern New York. At the surface, a cold front will be located over the southern portion of the CWA if not just south of the area. Showers and scattered storms are possible Friday morning and early Friday afternoon with PoPs gradually diminishing throughout the day as the cold front continues to move southward. Cool, dry air will move in behind the cold front allow for clear skies and high temperatures below normal through Saturday. The upper level trough will gradually dip southeastward and will be positioned along the Mid Atlantic coast by 00Z Sunday but should stay out of eastern Kentucky as it progresses. Rising heights and developing surface high pressure will keep eastern Kentucky mostly sunny and dry for the holiday weekend and into the beginning of next week. High temperatures are expected to be in the upper 70s to around 80, Friday and Saturday. A general warm-up across the area is expected Sunday into the early part of next week with highs in the mid 80s Sunday and around 90 Monday and Tuesday. Over night low are expected to follow an upward trend as well with lows expected in the mid to upper 50s Friday and Saturday night. Lows will be around 60 Sunday night with mid to upper 60s expected Monday and Tuesday night. Overall, the long term period is expected to be quiet with the exception of Friday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) ISSUED AT 825 PM EDT WED JUN 30 2021 Isolated convection will generally diminish through late tonight, with mainly VFR conditions prevailing, although some patchy MVFR fog may develop in some of the deeper river valleys, especially at locations coincident with any recent more substantial rainfall. An approaching cold front will then spark renewed showers and scattered thunderstorms from northwest to southeast closer to dawn and especially during the day on Thursday. Ceilings/visibilities will deteriorate down to MVFR/IFR at times. Winds will generally be light through early Thursday morning, before peaking at around 5 kts, mainly from the west southwest to west through the rest of the period. && .JKL WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 6 AM EDT Thursday through late Thursday night for KYZ044-050>052-058>060-068-069-079-080-083>088-104- 106>120. && UPDATE...GEOGERIAN SHORT TERM...HAL LONG TERM...BATZ AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 30, 4:44 PM EDT, 7 hours 29 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Jackson KY 444 PM EDT Wed Jun 30 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 444 PM EDT Wed Jun 30 2021 ...FLASH FLOOD WATCH IN EFFECT FOR THURSDAY AND THURSDAY NIGHT... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are possible, and could produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible at times from Thursday into Friday. They are expected to bring heavy rainfall to some locations Thursday into Thursday night, which could lead to flash flooding. Thunderstorms will also be possible over much of the area on Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter assistance may be needed to report flooding on Thursday or Thursday night. HAL
In the hours before
Special weather statement, Jul 1, 12:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1213 AM EDT Thu Jul 1 2021
KYZ068-079-010500-
Rockcastle-Pulaski-
1213 AM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PULASKI AND WESTERN
ROCKCASTLE COUNTIES...
At 1213 AM EDT, a strong thunderstorm was located near Hogue, or 11
miles northwest of Somerset, moving east at 20 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Mount Vernon, Bobtown, Hiatt, Gum Sulphur, Bandy, Pongo, Woodstock,
Spiro, Wabp, Lake Linville, Hansford, Willailla, Bee Lick, Wellhope,
Quail, Maretburg, Ottowa, Bloss, Bromo and Luner.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3736 8456 3733 8451 3734 8450 3748 8444
3747 8437 3722 8426 3721 8427 3718 8478
3719 8478
TIME...MOT...LOC 0413Z 251DEG 18KT 3724 8469
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:22 AM EDT | Special Weather Statement | JKL | Pulaski | 38 min |
| Jul 1, 12:48 AM EDT | Special Weather Statement | JKL | Pulaski | 42 min |
| Jul 1, 1:00 AM EDT | Special Weather Statement | JKL | Rockcastle | 45 min |
| Jul 1, 1:14 AM EDT | Severe Thunderstorm Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle | 46 min |
| Jul 1, 1:28 AM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 47 min |
| Jul 1, 7:44 AM EDT | Special Weather Statement | JKL | Powell | 46 min |
| Jul 1, 9:43 AM EDT | Areal Flood Advisory | JKL | Estill, Powell | 3 hr |
| Jul 1, 10:34 AM EDT | Flash Flood Warning | JKL | Estill, Powell | 4 hr |
| Jul 1, 2:31 PM EDT | Areal Flood Advisory | JKL | Estill, Powell | 3 hr |
| Jul 1, 3:19 PM EDT | Areal Flood Warning | JKL | Estill, Menifee, Powell | 3 hr |
| Jul 1, 3:37 PM EDT | River Flood Advisory | JKL | Estill, Powell | 37 hr |
| Jul 1, 3:52 PM EDT | Areal Flood Advisory | JKL | Clay, Knott, Knox, Laurel, Leslie, McCreary and 2 more | 3 hr |
| Jul 1, 4:23 PM EDT | Flash Flood Warning | JKL | Clay, Knox, Laurel, Whitley | 4 hr |
| Jul 1, 5:15 PM EDT | Flash Flood Warning | JKL | Knott, Leslie, Perry | 3 hr |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.